MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-1-HX-ES
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that a prime3d coil 1-3 was selected to prepare to form a hoop.It was very stuck during the removal process, causing the tail end of the push rod to be kinked and the delivery sheath could not be removed.It was reported that the resistance occurred at the hub.Then, another prime3d coil 1-3 was re-selected to form a hoop, and four prime2d coils 1-1 were selected and placed into the tumor in sequence.The first 1-1 could not be pushed in and the microcatheter was stuck.The coil and the microcatheter were withdrawn together.The problem was solved after replacing the microcatheter.When delivering the coil, the catheter was very stuck in the distal section and the coil could not pass through.After changing one, the first two were tight but could still be used.The following coil was also very stuck, and the operation was barely completed.It was unknown if there was catheter damage.There was no coil damage.The reported device and any accessory devices were prepared as indicated in the ifu and the catheter was flushed as indicated in the ifu.Access vessel was femoral artery with a 9mm diameter.Blood flow was normal and vessel tortuosity was minimal.Additional information received that actions/interventions that were taken to resolve the resistance were adjusting the spring coil, but the catheter had issue and was very stuck.The cause of the resistance was not determined.
 
Additional Manufacturer Narrative
Product analysis: as found condition: two axium prime devices and two echelon-10 micro catheters were returned for analysis within a shipping box and within a sealed plastic biohazard pouch.The two axium prime devices were returned further within their opened axium prime pouches and within their introducer sheaths.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.The axum prime pusher was found bent at the actuator interface and at 92.0cm from the proximal end.The pusher was found kinked at the positive load indicator and found broken between the positive load indicator and break indicator.The implant coil was already detached within the introducer sheath.The implant coil was found stretched within the introducer sheath with the polypropylene filament broken.Testing/analysis: the two axium prime devices could not be used for resistance testing due to the damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck at cath.Hub¿ was confirmed as the damages found with the axium prime devices are consistent with resistance.Possible causes for coil resistance at catheter hub are, but not limited to, failure to hydrate the coil prior to use, failure to utilize continuous flush, or use of an improper hubbing technique (over tightening of the rhv/sheath not firmly seated into hub).The returned axium prime coils was found stretched and their pushers were found bent/kinked/broken.It is possible the damages occurred during the attempt to push the coil into the micro catheter hubs against the reported resistance.No damages were found with the echelon-10 micro catheter that contributed towards the reported resistance, and no resistance was encountered with the two returned echelon-10 micro catheters and a new in-house coil.Both catheter tips were found slightly damaged, however, the damages did not contribute towards any resistance during in-house testing.The axium prime devices are compatible for use with the echelon-10 micro catheters as the echelon-10 micro catheter has an inner diameter of 0.0165¿.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21158907
Report Number2029214-2025-00137
Device Sequence Number8419577
Product Code KRD
UDI-Device Identifier00763000313784
UDI-Public00763000313784
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1-1-HX-ES
Device Catalogue NumberAPB-1-1-HX-ES
Device Lot Number228392616
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2024
Initial Report FDA Received Date01/15/2025
Date Device Manufactured02/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexFemale
Patient Weight50 KG